MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the small grasping retractor instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint of 'broken/loose cable'.Failure analysis found the primary failure of broken/loose cable to be related to the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.Root cause of this failure is attribute to a component failure.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.A review of the instrument log for the small grasping retractor (part # 420318-05 /lot # n10181114 - 011) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2020 on system rsh0252.The alleged event occurred on the 2nd use of the instrument.There are 8 more uses remaining.A review of the site's system logs for the reported procedure date was conducted by.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.The small grasping retractor instruments are multiple-use endoscopic instruments with a grasping tip to be used in conjunction with the da vinci system.The instrument is designed to grab, manipulate, retract, and dissect tissue during a da vinci assisted surgical procedure.Based on the information obtained from failure analysis investigations, this complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to the patient, the reported failure mode could cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted adrenalectomy surgical procedure, the small grasping retractor instrument cable broke.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11324464
Report Number2955842-2021-10131
Device Sequence Number14286781
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10181114
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-05
Device Catalogue Number420318
Device Lot NumberN10181114 011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES